Alert archive / Ohio / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 123, NWS Cleveland, OH

June 19, 2007Hancock County, Wood County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Jun 19, 2007, 12:25 PM EDT for Hancock County, Wood County, Ohio. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 19, 2007, 12:25 PM EDT (16:25 UTC)
Expired
Jun 19, 2007, 1:16 PM EDT
In force
51 min
Issued by
NWS Cleveland, OH
Area
Counties, with a storm outline in the text

Counties Hancock County, OH, Wood County, OH

The radar

The Cleveland radar (KCLE), 156 km from the middle of the area, began a volume at 16:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 19, 12:19 PM EDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 4.4 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2007-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 354 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2007-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 114 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
354 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
839 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
114 m²/s²
0-3 km storm-relative helicity
147 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCLE 191625
SVRCLE
OHC063-173-191730-
/O.NEW.KCLE.SV.W.0123.070619T1625Z-070619T1730Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
1225 PM EDT TUE JUN 19 2007

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HANCOCK COUNTY IN NORTHWEST OHIO
  WOOD COUNTY IN NORTHWEST OHIO

* UNTIL 130 PM EDT

* AT 1222 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 13 MILES WEST OF MCCOMB...OR
  ABOUT 21 MILES WEST OF FINDLAY...AND MOVING EAST AT 25 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NORTH
  BALTIMORE...VAN BUREN...ARCADIA AND FOSTORIA

LAT...LON 4126 8389 4102 8390 4110 8341 4140 8344

$$


REL
3 follow-up statements
000 
WWUS51 KCLE 191652
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
1253 PM EDT TUE JUN 19 2007

OHC063-173-191730-
/O.CON.KCLE.SV.W.0123.000000T0000Z-070619T1730Z/
HANCOCK OH-WOOD OH-
1253 PM EDT TUE JUN 19 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM EDT
FOR SOUTHERN WOOD AND NORTHERN HANCOCK COUNTIES...

AT 1247 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR NORTH BALTIMORE...OR
ABOUT 11 MILES NORTH OF FINDLAY...MOVING NORTHEAST AT 45 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO JERRY
CITY...PORTAGE...WEST MILLGROVE...FOSTORIA...WAYNE...RISINGSUN AND
BRADNER

LAT...LON 4126 8389 4102 8390 4110 8341 4140 8344

$$

LW
000 
WWUS51 KCLE 191659
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
1259 PM EDT TUE JUN 19 2007

OHC063-191709-
/O.CAN.KCLE.SV.W.0123.000000T0000Z-070619T1730Z/
HANCOCK OH-
1259 PM EDT TUE JUN 19 2007

...THE SEVERE THUNDERSTORM WARNING FOR HANCOCK COUNTY IS CANCELLED...

LAT...LON 4127 8387 4140 8344 4117 8342 4117 8387
      4126 8387

$$

OHC173-191730-
/O.CON.KCLE.SV.W.0123.000000T0000Z-070619T1730Z/
WOOD OH-
1259 PM EDT TUE JUN 19 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM EDT
FOR SOUTHERN WOOD COUNTY...

AT 1256 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED
NEAR JERRY CITY...OR ABOUT 10 MILES NORTHWEST OF FOSTORIA...MOVING
NORTHEAST AT 45 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WEST
MILLGROVE...WAYNE...RISINGSUN AND BRADNER

LAT...LON 4127 8387 4140 8344 4117 8342 4117 8387
      4126 8387

$$

LW
000 
WWUS51 KCLE 191716
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
116 PM EDT TUE JUN 19 2007

OHC173-191726-
/O.CAN.KCLE.SV.W.0123.000000T0000Z-070619T1730Z/
WOOD OH-
116 PM EDT TUE JUN 19 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN WOOD COUNTY IS
CANCELLED...

LAT...LON 4127 8387 4140 8344 4117 8342 4117 8387
      4126 8387

$$

LW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 10:00 AM EDT, 2 hours 25 minutes earlier.

Area forecast discussion, Jun 19, 10:00 AM EDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
1000 AM EDT TUE JUN 19 2007

.SYNOPSIS...
A COLD FRONT WILL CROSS THE AREA THIS AFTERNOON AND EARLY EVENING FOLLOWED
BY COOLER HIGH PRESSURE ON WEDNESDAY. A WEAK COLD FRONT MAY SLIP
SOUTHEAST ACROSS THE LOWER LAKES THURSDAY. HIGH PRESSURE IS LIKELY
TO PERSIST THROUGH THE WEEKEND ALTHOUGH A COLD FRONT FROM ONTARIO
MAY TRY TO DROP SOUTHEAST TOWARD THE AREA SUNDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
UPDATED TO REMOVE AFTERNOON WORDING.

FRONT IS STILL WELL TO THE WEST BUT SHOWERS/STORMS AHEAD OF FRONT
ALONG PREFRONTAL TROUGH WILL CONTINUE TO MOVE EAST AND WILL LIKELY
BE THE MAIN FOCUS FOR ACTIVITY TO FILL BACK IN TODAY. THE
SHOWERS/TROUGH SHOULD BE THROUGH THE TOLEDO AREA BY AROUND NOON AND
I SUSPECT THAT WHILE MOST OF NW OHIO WILL SEE A SHOWER OR TWO THE
TIMING IS MORE FAVORABLE FOR NEW CONVECTION FARTHER EAST...FROM I-71
CORRIDOR EAST AS PREFRONTAL TROUGH PUSHES ACROSS DURING THE
AFTERNOON. THERE IS STILL A CHANCE FOR NEW SHOWERS AND STORMS TO
DEVELOP RIGHT ALONG THE ACTUAL FRONT SO WILL NOT REMOVE THE CHANCE
FOR ANOTHER SHOWER/STORM THIS AFTRN NW OHIO. MODELS NOTORIOUS FOR
ELIMINATING INSTABILITY TOO QUICKLY IN THESE MOIST SHOWERY
ENVIRONMENTS AND CURRENTLY PLENTY OF THIN SPOTS IN THE CLOUDS.
SHOULD SEE DECENT HEATING ACROSS NE OH/NW PA AHEAD OF FRONT/TROUGH.
SPC HAS THE AREA OF EXTREME NE OH/NW PA IN SLGT RISK TODAY AND WILL
I WILL MENTION THE ENTIRE AREA EAST OF I-71 AS HAVING A CHANCE OF
SEVERE STORMS AND WILL FCST MAX TEMPS A CATEGORY OR SO ABV GUIDANCE.

THREAT OF ANY SHOWERS SHOULD END WITH ACTUAL FRONTAL PASSAGE WHICH
SHOULD CLEAR THE TOLEDO AREA AROUND 19Z AND CLE AROUND 23Z AND
REACH THE PA/OF BORDER BY 02Z. CLEARING SOON AFTER FROPA WITH
COOLER AND LESS HUMID BY LATE AFTRN/EVENING NW OH AND TONIGHT
REMAINDER OF FCST AREA.

&&

.SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/...
FLOW ALOFT STARTS TO BECOME NORTHWEST BY MID WEEK WITH A LARGE AND
RELATIVELY FLAT RIDGE OVER THE WESTERN STATES. THIS WILL ALLOW FOR
SURFACE HIGH PRESSURE TO BECOME DOMINANT OVER THE EASTERN STATES
RIGHT THROUGH THE END OF THE WEEK. AIRMASS BEHIND FRONT IS COOLER
THAN NORMAL AND SEE NO REASON THAT WE WILL NOT SEE THE CAA AND
DRIER AIR CONTINUE TO PUSH ACROSS THE AREA DURING THE DAY
WEDNESDAY. NOTICEABLY COOLER AND LESS HUMID WITH THE COOLEST
TEMPS NEAR THE LAKESHORE EAST OF CLE ACROSS NW PA. FAVOR COOLER
TEMP GUIDANCE FOR WEDNESDAY ALTHOUGH NOT QUITE AS COOL AS ETA AND
WILL COMPROMISE BETWEEN GFS AND ETA HIGHS TEMPS...FROM LOWER 80S
NW OHIO TO LOWER 70S NW PA.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
WEAK COLD FRONT TO DROP SOUTH ACROSS EASTERN LAKES ON THURSDAY.
NOT SURE ABOUT THE TIMING OR THE AVAILABILITY OF MUCH MOISTURE.
MIGHT SEE A FEW SHOWERS/STORMS REDEVELOP INLAND FROM LAKE ERIE
DURING THE DAY BUT COVERAGE SHOULD BE SPARSE AT BEST AND WILL USE
A 20 POP AT THIS TIME.

DO NOT LIKE THE LOOK OF THE MODELS FARTHER OUT AS THE GFS AND
EVEN THE ECMWF APPEAR TO HAVE TOO MUCH CONVECTIVE FEEDBACK. SHORT
WAVE AND SURFACE LOW SEEM WAY TO STRONG ON SATURDAY AND FEATURE
MAY WELL BE WEAKER AND FARTHER SOUTH AND WEST. CANADIAN MODEL
SEEMS TO HAVE A BETTER HANDEL ON PATTERN. NO CONFIDENCE THAT THERE
WILL BE ANY SIGNIFICANT SHOWERS/STORMS FRIDAY NIGHT OR SATURDAY
SO WILL CUT BACK ON POPS TO SLIGHT CHANCE AT THIS TIME. ANOTHER
COLD FRONT PROGGED TO TRY AND DROP SOUTH ACROSS EASTERN GREAT
LAKES SUNDAY BUT MODELS TRENDING TOWARD A WEAKENING FRONT WITH
LITTLE PUSH TO THE SOUTH AS RIDGE ALOFT BUILDS SO WILL KEEP FCST
DRY AND INCREASE TEMPS BY EARLY NEXT WEEK. NEXT COLD FRONT MIGHT
TAKE UNTIL TUESDAY OF NEXT WEEK.

&&

.AVIATION /12Z TUESDAY THROUGH SATURDAY/...
CDFNT MOVG E ACRS AREA TDA WL PRODUCE SCT SHRA/TSRA. THE STRONGER
TSRA SHUD OCCUR ARND CAK...YNG AND ERI DUE TO MAXIMUM DAYTIME
HEATING AHD OF THE CDFNT ADDING TO THE STORMS STRENGTH THERE. GNLY
VFR CONDS WL PREVAIL WITH AREAS OF MVFR IN THE SHRA AND LOCALIZED
BRIEF PDS OF IFR IN SOME OF THE TSRA. WNDS CUD GUST TO 50KT IN THE
STRONG TO LCLY SVR TSRA BUT SHUD BE SML IN AREA DUE TO LIMITED
THREAT SO PROB WL MISS TAF SITES. UNLESS TSRA IS IMMINENT AT TAF
TIME WL ONLY CARRY THUNDER FOR A FEW HRS IN ERN TAFS PER PREVIOUS
TAF PACKAGE. CLEARING SKIES EARLY TNGT FOR CONTD VFR.

HI PRES DOMINATES MOST OF THE EXTENDED PD THRU SAT AND SHUD RESULT
IN VFR CONDS. QUESTION OF PSBL WK LOW PRES SYS MOVG THRU FRI NITE OR
SAT BUT MODELS DIFFER ON THIS SO NOT SURE WHICH WAY TO GO YET ON
THIS.

&&

.MARINE...
S TO SWLY FLOW WL SHIFT TO W THEN NW WITH FROPA LATER TDA AND EARLY
TNGT THEN GRADUALLY DMNSH AS HI PRES MOVS IN WED AND WED NITE.
MODELS GREATLY DIFFER ON PSBL WV OF LOW PRES MOVG THRU LERI AREA
SOMETIME FRI THRU SAT SO LOW CONFIDENCE ON WNDS THEN. W TO NW FLOW
AND COOLER AIR TNGT CUD BRING WVS TO 3 TO 5 FT WITH NEED FOR SCA.
OTRW...WVS SHUD RMN 1 TO 3 FT OR LESS NEXT 5 DAYS.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...KOSARIK
NEAR TERM...LW/KOSARIK
SHORT TERM...KOSARIK
LONG TERM...KOSARIK/REL
AVIATION...ADAMS
MARINE...ADAMS
Hazardous weather outlook, Jun 19, 5:14 AM EDT, 7 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
514 AM EDT TUE JUN 19 2007

LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089-
PAZ001>003-200915-
MAUMEE BAY TO RENO BEACH OHIO-RENO BEACH TO THE ISLANDS OHIO-
THE ISLANDS TO VERMILION OHIO-VERMILION TO AVON POINT OHIO-
AVON POINT TO WILLOWICK OHIO-WILLOWICK TO GENEVA-ON-THE LAKE OHIO-
GENEVA-ON-THE-LAKE TO CONNEAUT OHIO-CONNEAUT OHIO TO RIPLEY NY-
MAUMEE BAY TO RENO BEACH OHIO BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OHIO BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OHIO BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OHIO BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OHIO BEYOND 5 NM OF SHORE-
WILLOWICK TO GENEVA-ON-THE-LAKE OHIO BEYOND 5 NM OF SHORE-GENEVA-ON-
THE-LAKE TO CONNEAUT OHIO BEYOND 5 NM OF SHORE-
CONNEAUT OHIO TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA-
SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
514 AM EDT TUE JUN 19 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.
THERE IS A CHANCE OF SEVERE THUNDERSTORMS...MAINLY EAST OF
INTERSTATE 71...ACROSS NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA
THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.

KOSARIK

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 11:30 AM EDTMarine Weather StatementCLE60 min
Jun 19, 12:08 PM EDTSevere Thunderstorm WarningCLEMedina52 min
Jun 19, 12:09 PM EDTSpecial Marine WarningCLE66 min
Jun 19, 12:30 PM EDTSevere Thunderstorm WarningCLECuyahoga45 min
Jun 19, 12:43 PM EDTSpecial Marine WarningCLE2 hr
Jun 19, 1:22 PM EDTSevere Thunderstorm WarningCLEErie, Huron53 min
Jun 19, 1:32 PM EDTSpecial Marine WarningCLE118 min
Jun 19, 1:43 PM EDTSevere Thunderstorm WarningCLELorain62 min
Jun 19, 2:11 PM EDTSevere Thunderstorm WarningCLECuyahoga64 min
Jun 19, 2:40 PM EDTSpecial Marine WarningCLE65 min
Jun 19, 2:40 PM EDTSevere Thunderstorm WarningCLELake65 min
Jun 19, 2:49 PM EDTSevere Thunderstorm WarningCLEMedina56 min
Jun 19, 2:53 PM EDTSevere Thunderstorm WarningCLEAshland50 min
Jun 19, 3:07 PM EDTSevere Thunderstorm WarningCLEWayne53 min
Jun 19, 3:11 PM EDTSevere Thunderstorm WarningCLEAshtabula67 min
Jun 19, 3:12 PM EDTSpecial Marine WarningCLE2 hr
Jun 19, 3:13 PM EDTSevere Thunderstorm WarningCLEGeauga, Lake62 min
Jun 19, 3:19 PM EDTSevere Thunderstorm WarningCLESummit26 min
Jun 19, 3:38 PM EDTSevere Thunderstorm WarningCLESummit47 min
Jun 19, 3:41 PM EDTSevere Thunderstorm WarningCLEPortage56 min
Jun 19, 4:00 PM EDTSevere Thunderstorm WarningCLEStark60 min
Jun 19, 4:07 PM EDTSevere Thunderstorm WarningCLETrumbull68 min
Jun 19, 4:20 PM EDTSevere Thunderstorm WarningCLEMahoning55 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.